MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752181
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The physician reported that irrigation failure occurred during cataract surgery.The surgery was completed after replacing the product with another one.There was no report of patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The used cassette was visually and functionally evaluated on a calibrated console.Inspection of the sample found no obvious defects that would have contributed to the reported event.The cassette was tested on a console, primed and tuned with the hand piece successfully and could achieve maximum vacuum.No system message was generated during functional testing.No fluid or air leaks, and no cracks were observed from the connectors.The irrigation and aspiration flow rates were measured and found to be within specifications.Fluid flowed from the balanced salt solution bottle through the irrigation path continuously, no fluidic anomalies were observed.No occlusion or obstruction was identified during inspection and functional testing.After inspection and evaluation of the returned cassette, the root cause of the customer's event could not be established as aspiration performance met specifications.After investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Based on our current tracking, there are no adverse trends for this reported complaint and lot(met specifications).Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17956826
Report Number1644019-2023-01453
Device Sequence Number7120312
Product Code LRO
UDI-Device Identifier00380657521814
UDI-Public00380657521814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number8065752181
Device Lot Number15KYHW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM (ACTIVE SENTRY).
Patient SexUnknown